MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4: patient weight: unknown/ asked but not available.Section a5: ethnicity/race: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted section h3: other 81: the device was not returned for evaluation as the lens remain implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor had a scratched dcb00 intraocular lens.Additional information revealed that the scratch was noticed after hydration, prior to insertion and the lens did not make any contact with patient.There was no use error and the procedure was completed successfully using unknown backup lens.No other information is available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 6/13/2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint handpiece was received with the lens inside of the cartridge.The cartridge tip could be observed to be damaged, in a way consistent with a handpiece that was damaged during shipping.The cartridge and cartridge tip could be observed to be stretched out of round, consistent with a cartridge that had the lens advanced to the neck and tip of the cartridge, suggesting that the lens was advanced to the cartridge then was retracted.The plunger rod was inspected and could be observed to be bent, in a way consistent with a plunger rod that had excessive force applied to it.The handpiece was observed to be damaged at the plunger rod housing, where the lens module and handpiece meet.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint or observed issues could be identified.The cartridge was removed, and the lens could be observed to be rotated counterclockwise approximately 45 degrees.Viscoelastic residue was observed inside of the cartridge however, it was not dispersed throughout the length of the cartridge, suggesting that an inadequate amount of ovd may have contributed to the complaint and observed issues.The lens was removed from the cartridge, revealing that the lens was damaged and had a detached haptic.The lens was cleaned and, could be observed to be scratched.Conclusion: the complaint issue of dc-cosmetic issues was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other issues observed during the product evaluation could not be confirmed to be related to a manufacturing or design issue.As per complaint investigation results, the product was released within specifications.Relationship between the device and the reported incident could not be determined.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17040296
Report Number3012236936-2023-01362
Device Sequence Number12365356
Product Code HQL
UDI-Device Identifier05050474635999
UDI-Public(01)05050474635999(17)250213
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale